Low Serum Vitamin D Linked to Frequent Headache in Men

Share this content:
Low Serum Vitamin D Linked to Frequent Headache in Men
Low Serum Vitamin D Linked to Frequent Headache in Men

THURSDAY, Jan. 12, 2017 (HealthDay News) -- Low serum 25-hydroxyvitamin D (25[OH]D) is associated with frequent headache in middle-aged and older men, according to a study published online Jan. 3 in Scientific Reports.

Jyrki K. Virtanen, Ph.D., from the University of Eastern Kuopio, Finland, and colleagues examined the correlations between serum 25(OH)D and the risk of frequent headache. Data were included for 2,601 men from the population-based Kuopio Ischemic Heart Disease Risk Factor Study, who were aged 42 to 60 years in 1984 to 1989.

The researchers found that 9.6 percent of the men reported frequent headache. After adjustment for age and year and month of blood draw, the average serum 25(OH)D concentration was 38.3 nmol/L and 43.9 nmol/L among those with and without frequent headache, respectively (P for difference < 0.001). The odds for frequent headache were significantly increased for those in the lowest versus the highest serum 25(OH)D quartile, after multivariable adjustments (113 percent higher odds).

"In conclusion, low serum 25(OH)D concentration was associated with markedly higher risk of frequent headache in men," the authors write.

Full Text

Share this content:

is free, fast, and customized just for you!




Already a member?

Sign In Now »

Drug Lookup

Browse drugs by: BrandGenericDisease



Sign up for myCME e-newsletters




More in Home

Some California Mosquitoes Can Carry Zika Virus

Some California Mosquitoes Can Carry Zika Virus

Aedes aegypti mosquitoes found to transmit Zika virus

Periodontal Inflammation a Risk With Tongue Piercing

Periodontal Inflammation a Risk With Tongue Piercing

And, two young females with tongue piercings have deep lingual infrabony lesions, periodontitis

Risk of OD Highest for First Days of Opioid  Benzodiazepine Use

Risk of OD Highest for First Days of ...

Five-fold increased risk of opioid-related overdose during first 90 days of concurrent use

is free, fast, and customized just for you!




Already a member?

Sign In Now »